MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ENDOSCOPE POSITION DETECTING UNIT

SHIRAKAWA OLYMPUS CO., LTD. ENDOSCOPE POSITION DETECTING UNIT
Model Number UPD-3
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The device was not returned to olympus for evaluation.Based on the results of the investigation, it is likely that the event was caused by misuse due to misperception by a physician.Descriptions of the indicated phenomena were ambiguous, and because no response from the institution was obtained about this phenomenon, the cause and the indicated phenomenon were not identified.A definitive root cause cannot be identified.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported to olympus that the device may have been used on a patient with a pacemaker.At that time, the doctor recognized that its use was contraindicated.There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based additional information provided by the customer.The e1 "telephone number" was corrected due to incorrect country code format.The g2 field was corrected based on the information available at the time of the initial submission.The customer confirmed there have been no reports of patient use or health hazards since the incident.The company continues to recognize that the use of the product in pacemaker patients is contraindicated.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.

Brand Name
ENDOSCOPE POSITION DETECTING UNIT
Common Device Name
ENDOSCOPE POSITION DETECTING UNIT
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
lydia sakakeeny
800 west park drive
westborough, MA 01581
6177976458
MDR Report Key17090993
Report Number3002808148-2023-05751
Device Sequence Number6172500
Product Code PGU
UDI-Device Identifier04953170331145
UDI-Public04953170331145
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K134026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUPD-3
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown